Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS Newport/Morehead City, NC

February 2, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 2, 2012, 3:32 AM EST. It took effect at Feb 2, 2012, 4:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2012, 3:32 AM EST (08:32 UTC)
In effect from
Feb 2, 2012, 4:00 PM EST
Expired
Feb 3, 2012, 11:56 AM EST
In force
20 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS72 KMHX 020832
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TONIGHT OVER
THE CENTRAL AND NORTHERN WATERS...

.NORTH WINDS WILL INCREASING TO 20 KNOTS LATE TONIGHT WITH SEAS
BUILDING TO 4 TO 6 FEET AS STRONG HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. 

AMZ150-022045-
/O.NEW.KMHX.SC.Y.0011.120203T0600Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
332 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST
FRIDAY. 

* WINDS...NORTH INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT
  LATE TONIGHT AND FRIDAY.

* SEAS...BUILDING TO 4 TO 6 FEET LATE TONIGHT AND PEAKING AT 5 TO
  7 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-022045-
/O.NEW.KMHX.SC.Y.0011.120203T0600Z-120204T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
332 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 PM
EST FRIDAY. 

* WINDS...NORTH INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT
  LATE TONIGHT AND FRIDAY.

* SEAS...BUILDING TO 4 TO 6 FEET LATE TONIGHT AND PEAKING AT 5 TO
  7 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
351 
WHUS72 KMHX 022017
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE SOUNDS
AND CENTRAL AND NORTHERN WATERS TONIGHT THROUGH FRIDAY...

.

AMZ130-135-156-030930-
/O.EXB.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
317 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
FRIDAY. 

* WINDS...NORTH 20 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-030930-
/O.EXT.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
317 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-030930-
/O.EXT.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
317 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
006 
WHUS72 KMHX 022044
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE
SOUNDS AND CENTRAL AND NORTHERN WATERS TONIGHT THROUGH FRIDAY
AS A COLD FRONT PUSHES SOUTH OF THE REGION AND HIGH PRESSURE
BUILDS IN FROM THE NORTH...

AMZ158-030930-
/O.EXA.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
344 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
FRIDAY. 

* WINDS...NORTH 15 TO 20 KT WITH FREQUENT GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-030930-
/O.CON.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
344 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-152-154-156-030930-
/O.CON.KMHX.SC.Y.0011.120202T2100Z-120204T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
344 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 4 TO 6 FEET OVER THE COASTAL
  WATERS. WAVES OF 2 TO 3 FEET OVER THE SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
446 
WHUS72 KMHX 030315
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE
SOUNDS AND COASTAL WATERS TONIGHT THROUGH FRIDAY...

.HIGH PRESSURE BUILDING OVER THE WATERS FROM THE NORTH WILL PRODUCE
NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET OVER THE
COASTAL WATERS THROUGH FRIDAY. 

AMZ150-031115-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1015 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-152-154-156-158-031115-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1015 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 4 TO 6 FEET OVER THE COASTAL 
  WATERS. WAVES OF 2 TO 3 FEET OVER THE SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
855 
WHUS72 KMHX 030541
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1241 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE
SOUNDS AND COASTAL WATERS TONIGHT THROUGH FRIDAY...

.HIGH PRESSURE BUILDING OVER THE WATERS FROM THE NORTH WILL
PRODUCE NORTHERLY FLOW OF 15 TO 25 KNOTS OVER THE COASTAL WATERS
THROUGH FRIDAY.

AMZ130-135-156-158-031500-
/O.EXT.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1241 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 3 TO 5 FEET OVER THE OUTER COASTAL
  WATERS. WAVES OF 2 TO 3 FEET OVER THE SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-031500-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1241 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-031500-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1241 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 20 TO 25 KT.

* SEAS...BUILDING TO AS HIGH AS 5 TO 6 FEET OVER THE COASTAL
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
982 
WHUS72 KMHX 030835
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY...

.HIGH PRESSURE BUILDING OVER THE WATERS FROM THE NORTH WILL
PRODUCE NORTHERLY FLOW OF 15 TO 25 KNOTS OVER THE COASTAL WATERS
THIS MORNING...WINDS WILL DIMINISH THROUGH THE AFTERNOON.

AMZ130-030945-
/O.CAN.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
ALBEMARLE SOUND-
335 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.

$$

AMZ150-032000-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
335 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT THIS MORNING..DIMINISHING THIS
  AFTERNOON.

* SEAS...5 TO 7 FEET EARLY SUBSIDING BELOW 6 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-156-158-031700-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
PAMLICO SOUND-S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
335 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 25 KT THIS
  MORNING...WINDS WILL DIMINISH THIS AFTERNOON.

* SEAS...BUILDING TO AS 3 TO 5 FEET OVER THE OUTER COASTAL
  WATERS. WAVES OF 2 TO 3 FEET OVER THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-032000-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
335 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT THIS MORNING..DIMINISHING THIS
  AFTERNOON.

* SEAS...5 TO 6 FEET EARLY SUBSIDING BELOW 6 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
720 
WHUS72 KMHX 031123
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY NORTH OF
CAPE LOOKOUT...

.HIGH PRESSURE BUILDING OVER THE WATERS FROM THE NORTH WILL
PRODUCE NORTHERLY FLOW OF 15 TO 25 KNOTS OVER THE COASTAL WATERS
THIS MORNING...WINDS WILL DIMINISH THROUGH THE AFTERNOON.

AMZ135-158-031230-
/O.CAN.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
PAMLICO SOUND-S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
623 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS WILL REMAIN BELOW 25 KNOTS THIS MORNING...THEN DIMINISH TO
10 TO 15 KNOTS DURING THE AFTERNOON.

$$

AMZ150-032045-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
623 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT THIS MORNING..DIMINISHING THIS 
  AFTERNOON. 

* SEAS...6 TO 7 FEET EARLY SUBSIDING BELOW 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-032045-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
623 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KNOTS THIS MORNING..DIMINISHING THIS 
  AFTERNOON. 

* SEAS...5 TO 6 FEET EARLY SUBSIDING BELOW 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-031700-
/O.CON.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
623 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING...
  WINDS WILL DIMINISH THIS AFTERNOON.

* SEAS...BUILDING TO 3 TO 5 FEET OVER THE OUTER WATERS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
462 
WHUS72 KMHX 031656
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1156 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THIS AFTERNOON
NORTH OF OCRACOKE...

AMZ150-152-154-040000-
/O.CAN.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/
/O.NEW.KMHX.SC.Y.0012.120203T1700Z-120204T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1156 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS...NORTH 15 TO 25 KNOTS...DIMINISHING LATE THIS AFTERNOON.

* SEAS...5 TO 6 FEET...SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-031800-
/O.CAN.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1156 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO LESS THAN 20 KTS AND SEAS HAVE FALLEN
BELOW 6 FT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:15 AM EST, 17 minutes earlier.

Area forecast discussion, Feb 2, 3:15 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 AM EST THU FEB 2 2012

.SYNOPSIS...
A COLD FRONT TO THE NORTH EARLY THIS MORNING WILL DROP SOUTH
THROUGH THE REGION TODAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST TONIGHT AND FRIDAY THEN MOVE OFFSHORE SATURDAY. A WARM
FRONT WILL LIFT NORTH INTO THE AREA SATURDAY NIGHT AND STALL
ACROSS THE REGION SUNDAY. THE FRONT WILL PUSH BACK SOUTH SUNDAY
NIGHT. A COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY THEN
CROSS THE REGION MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 245 AM THURSDAY...DECENT CVRG OF SHOWERS WILL CONT THRU
EARLY MORNING...HOWEVER NOT MUCH RAINFALL IS EXPECTED AS PRECIP IS
FALLING FROM MID LVLS AND PASSING THRU FAIRLY DRY SUB CLOUD LYR. STILL
LOOKS LIKE BEST CVRG WILL CONT N WITH A BIT LESS S. SRT WAVE
PRODUCING THE LIFT WILL BE JUST TO THE WEST BY DAYBREAK WITH
PRECIP ENDING FROM W TO E DURING THE MORNING. BACKDOOR FRONT WILL
THEN SAG S THRU THE REGION...CROSSING NRN TIER BY MIDDAY AND SRN
TIER LATER THIS AFTN. GIVEN WARM START AND DELAYED LOW LVL CAA
EXPECT HIGHS TO REACH UPR 60S TO LOWER 70S INLAND WITH SOME
SUNSHINE FROM LATE MORN ON. FOR OBX HIGHS MAINLY LOW TO MID 60S.

&&

.SHORT TERM /TONIGHT/...
AS OF 245 AM THURSDAY...HIGH PRES WILL BUILD IN FROM THE
NW WITH MCLR SKIES EXPECTED. DEWPTS WILL GRAD FALL AND EXPECT LOW
TEMPS TO RANGE FROM CPL DGRS EITHER SIDE OF 40 INLAND TO CPL DGRS
EITHER SIDE OF 45 OBX WHERE WILL HAVE DECENT BRZ.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 3 AM THU...BELOW AVERAGE CONFIDENCE IN THE LONG TERM
FORECAST AS MODELS NOT IN BEST AGREEMENT WITH TIMING OF A COUPLE
FRONTAL SYSTEMS PROGGED TO IMPACT THE REGION THIS WEEKEND AND INTO
EARLY NEXT WEEK. ECMWF PREFERRED BY HPC AND GENERALLY FOLLOWED A
BLEND OF HPC GUIDANCE AND ECMWF PROGS THROUGH THE PERIOD. FOR FRI
SFC HIGH PRES WILL BE CENTERED OVER THE REGION WITH SHORTWAVE
RIDGING BUILDING IN FROM THE W. MAINLY SUNNY SKIES EXPECTED WITH A
DRY AIRMASS IN PLACE AS INDICATED BY PW'S AROUND 1/4". LOW LEVEL
THICKNESSES AROUND 1320-1330M SUPPORT HIGHS IN THE M/U50S WHICH IS
A LITTLE BELOW MOS GUIDANCE BUT PREFERRED THE COOLER SOLUTION. THE
HIGH SLIDES OFFSHORE SAT WITH SLY RETURN FLOW DEVELOPING BRINGING
SEVERAL DEGREES OF WARMING ACROSS THE REGION. CLOUDS WILL BE
INCREASING ESPECIALLY DURING THE AFTERNOON AS MOISTURE BEGINS INTO
RIDE OVER FLAT RIDGING ACROSS THE REGION. A ROBUST SHORTWAVE
TROUGH PUSHING ACROSS THE NERN CONUS LATE SAT THROUGH SUN WILL
POSITION THE AREA IN FAVORABLE RIGHT ENTRANCE AREA OF THE UPPER JET
AND EXPECT SHOWERS TO DEVELOP SAT NIGHT AIDED BY FORCING FROM A
BACKDOOR COLD FRONT PUSHING S ACROSS THE AREA LATE SAT NIGHT WITH
SHOWERS LINGERING INTO MUCH OF SUN. STILL NOT LOOKING AT A
SIGNIFICANT AMOUNT OF RAIN WITH THIS SYSTEM WITH GENERALLY LESS
THAN A HALF INCH EXPECTED. THE COLD FRONT IS EXPECTED TO BE WELL S
OF THE REGION SUN NIGHT AND EARLY MON WITH HIGH PRES BUILDING IN
FROM THE N AND SHORTWAVE RIDGING BUILDING ALOFT AND EXPECT
MAINLY DRY CONDITIONS. THE NEXT SYSTEM EXPECTED TO QUICKLY MOVE
INTO THE AREA LATER MON INTO TUE AS SRN STREAM ENERGY TAPS INTO
MOISTURE IN THE WRN GOM AND LIFTS IT ACROSS THE SOUTHEAST WITH AN
AREA OF LOW PRES TRACKING ALONG THE COAST. TEMPS LOOK TO BE NEAR
OR A BIT ABOVE NORMAL THROUGH MOST OF THE EXPECTED WITH HIGHS
MAINLY IN THE M/U50S TO L60S AND LOWS IN THE 30S AND 40S. AGAIN
TIMING OF THESE SYSTEMS ARE IN FLUX AS MODELS STILL TRYING TO
GRASP THE AMPLIFIED SPLIT FLOW PATTERN WITH A REX BLOCK ACROSS THE
WRN CONUS LATE THIS WEEK AND INTO THE WEEKEND.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/
AS OF 245 AM THURSDAY...VFR CONTS DESPITE LIGHT PRECIP AS LOW
LVLS SLOW TO MOISTEN. STILL EXPECT PERIOD OF MVFR AROUND DAYBREAK
AS LOW LVLS GRAD SATURATE...LCL IFR CAN NOT BE RULED OUT. DRIER
AIR BEGINS TO SPREAD IN MID TO LATE MORN WITH VFR RETURNING. SKIES
SHLD CLR BY MID TO LATE AFTN AS HIGH PRES TO THE N BEGINS TO BUILD
IN AS FRONT MOVES TO THE S. CONT MCLR SKIES AND VFR OVERNIGHT AS
GUIDANCE SHOW DEWPTS STEADILY LOWERING LIMITING ANY THREAT OF FOG.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM THU...EXPECT VFR CONDITIONS FRI THROUGH SAT WITH HIGH
PRES ACROSS THE REGION...BUT EXPECT INCREASING MOISTURE ACROSS THE
AREA LATE SAT AND SAT NIGHT WITH A COLD FRONT PUSHING S ACROSS
RTES SAT NIGHT. A PERIOD OF MVFR TO IFR CIGS EXPECTED LATE SAT
NIGHT INTO SUN WITH A STRONG LOW LEVEL INVERSION TRAPPING MOISTURE
NEAR THE SFC BEHIND THE FRONT. IMPROVING CONDITIONS EXPECTED LATE IN
THE WEEKEND HOWEVER ANOTHER SYSTEM MOVES INTO THE AREA LATE MON
INTO EARLY TUE WHICH COULD BRING ANOTHER ROUND SUB VFR CONDITIONS.
BELOW NORMAL CONFIDENCE HOWEVER AS MODELS HANDLING THE TIMING OF
THE SYSTEMS DIFFERENTLY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 AM THURSDAY...PREFRONTAL SW FLOW IS NOT INCREASING MUCH
OVER NEAR SHORE WTRS LIKELY DUE TO LOW LVL INVERSION AS WTR TEMPS
FAIRLY COOL. FAR OUTER WTRS LIKELY HAVE SOME WINDS IN THE 15 TO 20
KT RANGE...SEAS WILL CONT 2 TO 4 FT THRU MORN. A BACK DOOR COLD
FRONT WILL MOVE S THRU THE REGION TODAY. FRONT SHLD CROSS NRN WTRS
BY MID DAY AND SRN WTRS BY MID TO LATE AFTN. COULD HAVE A BRIEF
SURGE OF NEAR SCA NRLY WINDS BEHIND FRONT BUT FOR NOW CAPPED AT 20
KTS. LATER TONIGHT GRDNT WILL TIGHTEN ALONG THE CST AS 1030MB+
HIGH BEGINS TO BUILD IN FROM THE NW. MOST ALL GUIDANCE SHOWS SOLID
20 KT N WINDS BY LATE EVENING AND CONT THRU MORN OVER CNTRL AND
NRN WTRS...THIS WILL LEAD TO SEAS REACHING SCA LVLS N OF OCRACOKE
LATE TONIGHT. ACROSS SRN WTRS WINDS WILL BE A BIT LIGHTER AND LESS
FAVORABLE FETCH WILL KEEP SEAS AOB 5 FT WITH NO SCA EXPECTED.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM THU...ONGOING SCA CONDITIONS EXPECTED ACROSS PORTIONS
OF THE WATERS FRI WITH NLY FLOW AROUND 15-20 KT AND SEAS AROUND
4-7 FT N OF OCRACOKE INLET AND 2-5 FT S. WINDS WILL DIMINISH
THROUGH THE DAY AS HIGH PRES BUILDS IN FROM THE N ALLOWING FOR
SEAS TO GRADUALLY SUBSIDE AND EXPECT SCA TO END BY AROUND 03Z SAT
FOR ALL WATERS. THE HIGH SLIDES OFFSHORE SAT WITH FLOW BRIEFLY
BECOMING SWLY SAT BUT A BACKDOOR COLD FRONT IS EXPECTED TO PUSH S
ACROSS THE WATERS LATE SAT NIGHT. AT THIS TIME MODELS KEEPING
CONDITIONS BELOW SCA CRITERIA WITH THIS SYSTEM BUT FORECAST
CONFIDENCE IS LOW MAINLY DUE TO TIMING DIFFERENCES AMONG THE
MODELS BUT WOULDN'T BE SURPRISED TO SEE MINIMAL SCA CONDITIONS
ACROSS THE NRN WATERS WITH THE SURGE BEHIND THE FRONT. SCA
CONDITIONS A BETTER BET EARLY NEXT WEEK AS A SRN STREAM SYSTEMS
LIFTS NE ACROSS THE REGION...HOWEVER MODELS MOT IN BEST AGREEMENT
WITH THIS SYSTEM AT THIS TIME EITHER.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 PM EST FRIDAY FOR AMZ152-
     154.
     SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST FRIDAY FOR AMZ150.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...SK
AVIATION...RF/SK
MARINE...RF/SK

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.